# SDR CA021209002

- Difficulty date: December 4, 2002
- Submitted: January 21, 2003
- Operation: Air carrier
- Make and model: Swrngn SA226TC
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCB3TN5
- System (JASC): 6120 · Propeller Controlling System
- Part: Rod End
- Part number: HCB3TN5G
- Condition: Failed
- Location: Prop Control
- Stage of operation: DE
- How discovered: 9
- Nature of condition: R, M, J
- Precautionary procedure: E

## Discrepancy

(CAN) ON APPROACH, PILOT'S NOTICED RPM ON LT ENGINE DECAY DOWN TO 93 PERCENT AND THE ITT WENT UP CLOSE TO THE RED LINE. BRINGING THE POWER LEVER BACK MADE NO DIFFERENCE TO THESE CONDITION SO THE ENGINE WAS FEATHERED AND SHUTDOWN WITH AN UNEVENTFUL LANDING. IT WAS FOUND THAT THE CONTROL ROD TO THE PROPELLER CONTROL HAD DISCONNECTED FROM THE VERTICAL TOWER SHAFT. UPON FURTHER INVESTIGATION IT WAS FOUND THAT THE INTERNAL THREADS OF THE ROD END HAD FAILED AND STRIPPED OUT. THE THREADS ON THE PUSH PULL ROD HAD NO DAMAGE. A NEW ROD END WAS INSTALLED AND RUN UPS CARRIED OUT AND THE AIRCRAFT WAS RETURNED TO SERVICE. AIRCRAFT TOTAL TIME 19571.7
